I underwent a CO2 laser procedure on lower and upper eyelids 9 weeks ago. I still have redness and inflammation, fading very slowly but still noticeable without makeup. The doctor prescribed 4% hydroquinone to be used twice daily for one month to see if this might help reduce the redness faster. Does that sound reasonable and safe? If this were to be effective, when should I notice a change?
Is 4% Hydroquinone Remedy for Healing After CO2 Laser Treatment on Upper and Lower Eyelids Effective? 9 Weeks Post-procedure.
Doctor Answers (2)
Redness after CO2 laser
Generally, post laser redness is not treated with hydroquinones. That is usually reserved for treating hyperpigmentation. Persistent redness at 9 weeks out is not terribly unusual and should slowly subside over time. The extent of the redness may depend on what type of laser was used, what energy settings were used and how many passes were applied. You should be evaluated by your doctor to determine if anything else could be contributing to the redness such as any topical creams, makeups, sunscreens or soaps and to rule out the unlikely scenario of a skin infection. Hope things go well
Redness and discoloration
Dear patient, Hydroquinone (HQ) is quite safe and has been in use for decades. It is also quite safe around the eyes. Hydroquinone works to reduce discoloration and blotchy skin. Redness will not significantly improve with HQ. Redness means that your body is still healing and making new Collagen. Please be patient and it will slowly fade. It may take 4 months or more! I encourage my patients to use Vitamin E oils and Mederma. Oxygen facials (without Glycolic acid) also help. Finally, consider a good makeup cover such as Dermablend during the healing phase. I hope this was helpful. Yours, Dr. R.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.